Format

Send to:

Choose Destination
See comment in PubMed Commons below
Anaesthesia. 2007 May;62(5):516-8.

Levobupivacaine-induced seizures and cardiovascular collapse treated with Intralipid.

Author information

  • 1Department of Anaesthesia, Queen's Medical Centre, Nottingham, UK.

Abstract

Lipid emulsion has been used in the successful treatment of local anaesthetic-induced cardiovascular collapse in animals and in two cases of cardiac arrest in humans. Previous reports of levobupivacaine toxicity in humans have been characterised by neurological signs and symptoms, without serious cardiovascular events. We present a case in which presumed intravenous injection of levobupivacaine led to neurological and cardiovascular consequences. This was treated successfully by resuscitation that included intravenous Intralipid infusion.

PMID:
17448066
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk